On the performance of the linear discriminant function for spherical distributions
Markos Koutras
Journal of Multivariate Analysis, 1987, vol. 22, issue 1, 1-12
Abstract:
A general integral expression is obtained for evaluating the performance of Fisher's linear discriminant function applied to spherical distributions (SD). Recurrence relations are given for certain special cases including the spherical gamma, Pearson VII, and generalized Laplace distributions. Some easily obtained upper and lower bounds for the probabilities of correct classification are shown to improve considerably the only available bounds, given by Haralick (Pattern Recognition 9, 1977).
Keywords: spherical; distributions; linear; discriminant; function; probabilities; of; correct; classification (search for similar items in EconPapers)
Date: 1987
References: Add references at CitEc
Citations:
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/0047-259X(87)90071-6
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:jmvana:v:22:y:1987:i:1:p:1-12
Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01
Access Statistics for this article
Journal of Multivariate Analysis is currently edited by de Leeuw, J.
More articles in Journal of Multivariate Analysis from Elsevier
Bibliographic data for series maintained by Catherine Liu ().